MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480815
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.Case images were provided.The investigation is currently underway.The device was used during the same procedure as was reported in mfr report# 2032493-2018-00195, 2032493-2018-00196, 2032493-2018-00197, 2032493-2018-00198, 2032493-2018-00199, 2032493-2018-00200, 2032493-2018-00201, and 2032493-2018-00203.
 
Event or Problem Description
It was reported that nine (9) coils were implanted in an arteriovenous (av) fistula off the right iliac artery in (b)(6) 2018.Approximately three (3) months later in (b)(6) the patient had symptomatic complaints in her pelvis again.Angiographic examination revealed the coil pack was no longer in the area of the av fistula, and had migrated to the patient's lung.Attempts were made to retrieve the coil pack over a period of 1.5 hours; however, they were unsuccessful.The patient has had no symptoms of complications in the respiratory system.The patient has been referred to a ct surgeon.The patient is currently reported to be stable.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; however, case images were provided and reviewed.Digital subtraction angiography (dsa) fluoroscopic images and a dsa of a selective left pulmonary angiogram were provided, which demonstrate the placement of several coils in an av fistula off the right iliac artery and confirm a coil mass migration to a branch of the left pulmonary artery.There are no visible dates or text annotations on the images.The time that elapsed between initial coil implantation and coil migration cannot be determined.Based on the available information, the reported complaint is confirmed.Coil mass migration was confirmed by angiography; however, the root cause cannot be determined.The instructions for use (ifu) identifies coil migration or misplacement as a potential complication associated with use of the device.
 
Additional Manufacturer Narrative
Additional/clarifying information was received from the physician, (b)(6), on november 7, 2018: "the patient was treated for "pelvic venous congestion syndrome." coil embolization of her left ovarian vein was initially done using your [terumo] coils.She returned to our outpatient clinic with similar symptoms and underwent a second procedure to interrogate the previously placed coils and evaluate for additional venous collaterals.The patient had additional enlarged low flow pelvis "venous" collaterals.There was no av fistula identified.The coils were deployed successfully within the aforementioned pelvic collaterals.The patient reported her symptoms had resolved on her post procedural follow up exam a week later.Her symptoms returned 2 months later when she returned to my clinic.The coils were oversized on initial placement, using terumo venous guidelines." based on the additional information provided, the image review was revised: digital subtraction angiography (dsa) fluoroscopic images and a dsa of a selective left pulmonary angiogram were provided, which demonstrate the placement of several coils in an unknown vessel in the pelvis, and confirm a coil mass migration to a branch of the left pulmonary artery.There are no visible dates or text annotations on the images.The time that elapsed between initial coil implantation and coil migration cannot be determined.No other changes were made to the investigation conclusions provided in the mdr follow-up 1 report that was submitted on 23-oct-18.The instructions for use (ifu) identifies coil migration or misplacement as a potential complication associated with use of the device.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7916753
Report Number2032493-2018-00202
Device Sequence Number1499751
Product Code HCG
UDI-Device Identifier00810170017971
UDI-Public(01)00810170017971(11)161101(17)211031(10)161101LC2
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number45-480815
Device Catalogue Number45-480815
Device Lot Number161101LC2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
08/28/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/23/2018
11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR